Alert archive / Pennsylvania / High Wind Warnings in 2008
High Wind Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Jan 29, 2008, 2:47 PM EST for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It took effect at Jan 29, 2008, 11:00 PM EST. It was in force for 10 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 2:47 PM EST (19:47 UTC)
- In effect from
- Jan 29, 2008, 11:00 PM EST
- Expired
- Jan 30, 2008, 9:10 AM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 2:20 AM EST | NON-TSTM WND DMG | Carrollton, OH | POWER OUTAGE ALONG WITH TREES AND POWER LINES DOWNED |
| Jan 30, 2:57 AM EST | NON-TSTM WND DMG | Oil City, PA | POWER LINES AND TREES REPORTED DOWNED. |
| Jan 30, 3:19 AM EST | NON-TSTM WND DMG | Punxsutawney, PA | REPORTS OF TREES AND POWER LINES FALLING ACROSS THE COUNTY...SOME ROADWAYS WITH OBSTRUCTIONS. |
| Jan 30, 3:30 AM EST | NON-TSTM WND DMG | Martins Ferry, OH | TREES AND POWER LINES REPORTED DOWNED ACROSS THE COUNTY. |
| Jan 30, 4:34 AM EST | NON-TSTM WND DMG | New Castle, PA | HIGH WINDS BROUGHT DOWN NUNMEROUS TREES AND POWER LINES |
| Jan 30, 5:10 AM EST | NON-TSTM WND DMG | Upper St. Clair, PA | ROADWAYS BLOCKED DUE TO DOWNED POWER LINES AND REPORT OF POWER OUTAGES. |
| Jan 30, 5:14 AM EST | NON-TSTM WND DMG | Mcdonald, PA | THREE RESIDENCES EVACUATED WHEN LIVE POWER LINES AND DOWNED POLES FELL ON STRUCTURES. |
| Jan 30, 5:20 AM EST | NON-TSTM WND DMG | Columbiana, OH | TREES AND POWER LINES REPORTED DOWNED. |
| Jan 30, 5:36 AM EST | NON-TSTM WND DMG | Ellwood City, PA | POWER OUTAGE WITH DOWNED POWER LINES. |
| Jan 30, 6:30 AM EST | NON-TSTM WND DMG | Butler, PA | TREES AND POWER LINES REPORTED DOWNED ACROSS THE COUNTY. |
| Jan 30, 6:38 AM EST | NON-TSTM WND DMG | 5 Nne Leechburg, PA | HIGH WINDS CAUSED SEVERAL REPORTS OF POWER OUTAGE AND ROADWAY OBSTRUCTIONS. |
| Jan 30, 6:45 AM EST | NON-TSTM WND DMG | 10 Nne Clairton, PA | POWER OUTAGE REPORTED...TREES DOWNED. |
| Jan 30, 6:45 AM EST | NON-TSTM WND DMG | Mercer, PA | TREES AND POWER LINES DOWNED. |
| Jan 30, 6:45 AM EST | NON-TSTM WND DMG | Tionesta, PA | TREES REPORTED DOWN WITH POWER INTERRUPTION. |
| Jan 30, 7:20 AM EST | NON-TSTM WND DMG | Beaver, PA | REPORTS THAT TREES AND POWER LINES ARE DOWNED ACROSS THE COUNTY DUE TO HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 291947 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 247 PM EST TUE JAN 29 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-300400- /O.UPG.KPBZ.WI.Y.0002.080130T0600Z-080130T1500Z/ /O.NEW.KPBZ.HW.W.0002.080130T0600Z-080130T1500Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 247 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT. THIS FRONT WILL BRING VERY STRONG GUSTY WINDS TO THE AREA. WIND GUSTS TO 60 MPH ARE POSSIBLE AS THIS FRONT PASSES THROUGH THE REGION. THE STRONGEST WINDS ARE EXPECTED DIRECTLY AHEAD OF AND BEHIND THE FRONT AFTER MIDNIGHT INTO EARLY WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
5 follow-up statements
000 WWUS71 KPBZ 300208 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 908 PM EST TUE JAN 29 2008 OHZ039-048-057-058-068-301015- /O.EXT.KPBZ.HW.W.0002.080130T0400Z-080130T1500Z/ TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE...CALDWELL 908 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 PM TO 10 AM EST WEDNESDAY... THE HIGH WIND WARNING IS IN EFFECT FROM 11 PM TO 10 AM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT. THIS FRONT WILL BRING VERY STRONG GUSTY WINDS TO THE AREA. WIND GUSTS TO 60 MPH ARE POSSIBLE AS THIS FRONT PASSES THROUGH THE REGION. THE STRONGEST WINDS ARE EXPECTED DIRECTLY AHEAD OF THE FRONT WITH A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS. MORE DAMAGING GUSTS ARE POSSIBLE BEHIND THE FRONT WITH THE THREAT PERSISTING INTO EARLY WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ001-OHZ040-041-049-050-059-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-301015- /O.CON.KPBZ.HW.W.0002.080130T0600Z-080130T1500Z/ GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...CADIZ...HOPEDALE...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 908 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT. THIS FRONT WILL BRING VERY STRONG GUSTY WINDS TO THE AREA. WIND GUSTS TO 60 MPH ARE POSSIBLE AS THIS FRONT PASSES THROUGH THE REGION. THE STRONGEST WINDS ARE EXPECTED DIRECTLY AHEAD OF AND BEHIND THE FRONT AFTER MIDNIGHT INTO EARLY WEDNESDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS71 KPBZ 300458 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1158 PM EST TUE JAN 29 2008 OHZ039-048-057-058-068-301300- /O.CON.KPBZ.HW.W.0002.000000T0000Z-080130T1500Z/ TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...COSHOCTON...ZANESVILLE...CAMBRIDGE...CALDWELL 1158 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAYS THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. WINDS CAN GUST TO 60 MPH AND CAUSE PROPERTY DAMAGE AND POWER OUTAGES. DRIVING CAN ALSO BE AFFECTED PARTICULARLY THE STEERING OF TRUCKS AND VANS. SO TAKE EXTRA CARE TRAVELING TONIGHT. THE INITIAL FAST WINDS HAVE BEGUN TO MOVE ACROSS THE AREA IN ASSOCIATION WITH THE SHOWERS AND ISOLATED THUNDERSTORMS ACCOMPANYING THE PASSAGE OF THE STRONG COLD FRONT. WINDS GUSTS CAN STILL REACH 60 MPH FOR A FEW HOURS IN THE WAKE OF THIS STRONG COLD FRONT. $$ MDZ001-OHZ040-041-049-050-059-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-301300- /O.CON.KPBZ.HW.W.0002.080130T0600Z-080130T1500Z/ GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...CADIZ...HOPEDALE...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1158 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAYS THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. WINDS CAN GUST TO 60 MPH AND CAUSE PROPERTY DAMAGE AND POWER OUTAGES. DRIVING CAN ALSO BE AFFECTED PARTICULARLY THE STEERING OF TRUCKS AND VANS. SO TAKE EXTRA CARE TRAVELING TONIGHT. THE INITIAL FAST WINDS WILL BEGIN TO MOVE ACROSS THE AREA WITH THE SHOWERS AND ISOLATED THUNDERSTORMS THAT ARE ACCOMPANYING THE PASSAGE OF THE STRONG COLD FRONT. WINDS GUSTS CAN STILL REACH 60 MPH FOR A FEW HOURS IN THE WAKE OF THIS STRONG COLD FRONT. $$
000 WWUS71 KPBZ 300742 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 242 AM EST WED JAN 30 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-301500- /O.CON.KPBZ.HW.W.0002.000000T0000Z-080130T1500Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 242 AM EST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE SAYS A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. WINDS CAN GUST TO 60 MPH INTO MID MORNING. THIS CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. DRIVING CAN ALSO BE AFFECTED PARTICULARLY THE STEERING OF TRUCKS AND VANS. SO TAKE EXTRA CARE TRAVELING. WINDS GUSTS OF 50 MPH HAVE ALREADY OCCURRED IN EAST CENTRAL OHIO AND THESE WILL SPREAD INTO WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND EXTREME WESTERN MARYLAND BY 3 AND 4 AM...NOW THAT THE STRONG COLD FRONT HAS MOVED THROUGH THESE AREAS. WINDS GUSTS CAN STILL REACH 60 MPH FOR A FEW HOURS IN THE WAKE OF THIS STRONG COLD FRONT. $$
000 WWUS71 KPBZ 301048 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 548 AM EST WED JAN 30 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-301500- /O.CON.KPBZ.HW.W.0002.000000T0000Z-080130T1500Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 548 AM EST WED JAN 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE SAYS A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. THERE CAN STILL BE WIND GUSTS TO 60 MPH INTO MID MORNING. THIS CAN CAUSE PROPERTY DAMAGE...DOWNED TREES...AND POWER OUTAGES. DRIVING CAN ALSO BE AFFECTED PARTICULARLY THE STEERING OF TRUCKS AND VANS AND WHERE THERE ARE ICY SPOTS. SO TAKE EXTRA CARE TRAVELING. THE NATIONAL WEATHER SERVICE SAYS THE WINDS GUSTS BY MIDDAY WILL BE MORE IN THE RANGE OF 30 TO 40 MPH AND THEN SUBSIDE TO NORMAL SPEEDS THIS EVENING. $$
000 WWUS71 KPBZ 301410 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 910 AM EST WED JAN 30 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-301515- /O.CAN.KPBZ.HW.W.0002.000000T0000Z-080130T1500Z/ GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 910 AM EST WED JAN 30 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW WARNING CRITERIA ACROSS THE REGION WITH GUSTS OVER 30 MPH EXPECTED THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Jan 29, 9:53 AM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 29, 9:53 AM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
953 AM EST TUE JAN 29 2008
.SYNOPSIS...
AS A WARM FRONT EXITS EAST OF THE UPPER OHIO VALLEY
THIS AFTERNOON...TEMPERATURES WILL WARM INTO THE 40S AND 50S. A
STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE UPPER OHIO VALLEY
LATE TONIGHT...WILL BRING MORE RAIN SHOWERS THIS AFTERNOON AND
TONIGHT FOLLOWED BY COLDER TEMPERATURES AND SNOW SHOWERS LATE
TONIGHT AND WEDNESDAY MORNING ALONG WITH WIND GUSTS OF 50 MPH.
HIGH PRESSURE WILL THEN BUILD IN QUICKLY WEDNESDAY TO END TO THE
SNOW SHOWERS. A LOW PRESSURE SYSTEM FROM THE LOWER MISSISSIPPI
VALLEY WILL BRING A WINTRY MIX OF PRECIPITATION TO THE AREA
THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AREA LIGHT RAIN CONTINUES ACROSS SRN 3RD OF CWA WITH ADDITIONAL
RAIN MOVING INTO ENTIRE CWA THIS AFTERNOON. FRONT WILL MOVE
THROUGH MIDDLE OF THE NIGHT WITH RAIN SHOWERS QUICKLY TO SNOW
SHOWERS AFTER MIDNIGHT. LIGHT ACCUMULATION AND SNOW SHOWERS WILL
DIMINISH QUICKLY TOWARD DAYBREAK AS MUCH DRYER AIR MOVES IN BEHIND
FRONT. WIND ADVISORY FOR FROPA AND JUST BEHIND WITH STRONG
PRESSURE GRADIENT AND COLD ADVECTION.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
BEHIND FRONT SNOW SHOWERS WILL QUICKLY END EARLY WED AS STRONG
AND DRY HIGH BUILDS IN FROM THE WEST. WINDS SHOULD DIMINISH BY
AFTERNOON. TEMPS WED SHOULD BE STEADY TO SLOWLY FALLING.
HIGH PRESSURE WILL KEEP AREA DRY THROUGH THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
STILL A LOT OF QUESTIONS CONCERNING THURS NIGHT/FRIDAY SYSTEM. GFS
CONTINUES TO TRACK MAIN SFC LOW THROUGH OHIO PUSHING WARMER AIR
ALOFT NORTHWARD. GFS SOLUTION SHOWS A RAIN EVENT IN THE
SOUTH...MIX IN THE EAST AND MIDDLE AND SNOW/MIX IN THE NORTH.
STILL MUCH TO BE DETERMINED WITH SYSTEM. SREF SHOWING MUCH COLDER
SOLUTION KEEPING THE HEAVIEST PRECIP SOUTH AND KEEPING IT ALL
SNOW. IF GFS SOLUTION IS CORRECT...MAY BE FACING AN ICE PROBLEM
LATE THU NIGHT. DEPENDING ON WHAT HAPPENS WITH EASTERN LOW...AREA
MAY GO OVER TO ALL RAIN FOR A TIME FRI...OR COULD REMAIN MAINLY
SNOW. EASTERN LOW WILL TAKE OVER FRIDAY AND COLDER AIR WILL FILL
BACK IN.
NORMAL TEMPS EXPECTED THROUGH THE WEEKEND WITH THE CHANCE FOR SNOW
SHOWERS OR FLURRIES SAT NIGHT.
ANOTHER SYSTEM WILL BRING WARMER TEMPS AND THE RISK FOR SHOWERS BY
MONDAY.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
WITH RECENT NAM AND GFS MODEL RUNS SHOWING THE PRE-COLD-FRONTAL
BAND OF RAIN ENTERING THE UPPER OHIO VALLEY MIDDAY, EXPECT FLIGHT
CONDITIONS TO DETERIORATE TO MVFR THIS AFTERNOON AND THEN IFR THIS
EVENING AS THE BOUNDARY LAYER AIRMASS SATURATES. WINDS WILL BE
FROM THE SOUTH 10-15KTS.
AFTER THE COLD FRONTAL PASSAGE LATE TONIGHT, CONDITIONS WILL BE
INITIALLY IFR AS THE PRECIPITATION CHANGES TO SNOW SHOWERS, THEN
IMPROVE TO VFR AS THE SNOW SHOWERS END AFTER DAYBREAK. WINDS WILL
SHIFT TO SOUTHWEST AND THEN WEST AFTER THE COLD FRONTAL PASSAGE,
WITH SUSTAINED SPEEDS 15-20KTS AND GUSTS PEAKING AT 40-45 KTS
BETWEEN 08Z AND 16Z.
RECENT NAM, GFS, AND ECMWF MODEL RUNS, INCLUDING NEARLY ALL OF THEIR
ENSEMBLE COUNTERPARTS, SHOW ANOTHER ROUND OF IFR FLIGHT CONDITIONS
AND ICING LATE THURSDAY NIGHT INTO FRIDAY AND PERHAPS FRIDAY NIGHT
AS A WINTRY MIX OF PRECIPITATION MOVES ACROSS THE UPPER OHIO
VALLEY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR MDZ001.
OH...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR PAZ007>009-
013>016-020>023-029>032.
WV...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR WVZ001>004-
012-021>023-041.
&&Hazardous weather outlook, Jan 29, 2:46 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 246 PM EST TUE JAN 29 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-302000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 246 PM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. A COLD FRONT WILL BRING STRONG WINDS TO THE AREA TONIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS WELL. WIND GUSTS TO 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. A COLD FRONT WILL BRING STRONG WINDS TO THE AREA EARLY WEDNESDAY MORNING. WIND GUSTS TO 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:02 AM EST | Wind Advisory | PBZ | 12 hr |
Nearby
High Wind Warnings in Pennsylvania, 2008High Wind Warnings in Ohio, 2008High Wind Warnings in West Virginia, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.